Louisiana, 2007Damaging Winds in Louisiana, June 26, 2007
June 26, 2007 · NWS SHV · 2 events in 2 counties and zones
A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana. Cloud to ground lightning was very intense as well and lightning resulted in scattered power outages in southwest Arkansas and northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM CST, 1 hour earlier.
Area forecast discussion, Jun 26, 2:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT TUE JUN 26 2007
.DISCUSSION...
WITH ALL THE CONVECTION DEVELOPING THIS AFTERNOON...WILL HAVE TO
CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT. SHORT WAVE ROTATING
AROUND STATIONARY LOW/SHEAR AXIS OVER NORTH TEXAS SEEMS TO BE KICKING
OFF FIRST SERIES OF TSTMS...BUT EVEN MORE CONCERNING IS A CONVERGENCE
AXIS JUST WEST OF THE CWA. IF THIS SHIFTS EAST TONIGHT...THE CHANCE
OF FLASH FLOODING BECOMES VERY HIGH ACROSS WESTERN PORTIONS OF CWA.
WILL HOLD OFF ON WATCH FOR WEDNESDAY...EVEN THOUGH POPS WILL BE
HIGH. WOULD RATHER WAIT AND SEE HOW TONIGHT PLAYS OUT. WITH THE
EXCEPTION OF EXTREME NORTHERN AREAS OF THE CWA LAST NIGHT...
WEATHER WAS RATHER BENIGN...AND THIS COULD BE THE CASE AGAIN
AFTER SUNSET.
MODELS GENERALLY AGREE WITH FORECAST THROUGH THE NEXT FEW DAYS.
SHEAR AXIS WEAKENS AND BECOMES DIFFICULT TO LOCATE. FORECAST
WILL REFLECT THIS WITH LOWER POPS AFTER WEDNESDAY. POPS CAN BE
ADJUSTED UP IF NEEDED...DEPENDING ON THE LOCATION OF UPPER
CIRCULATION. ON THE SURFACE...GFS CONTINUES TO BRING A
BACK DOOR WIND SHIFT INTO THE NORTHERN PORTIONS OF THE AREA
SATURDAY. SINCE THE COOLER/DRIER ADVECTION WILL BE RATHER
WEAK...DO NOT THINK IT WILL HAVE MUCH EFFECT THIS FAR SOUTH.
HOWEVER HAVE BLENDED GRIDS ALONG NORTHERN BOUNDARY WITH LZK TO
REFLECT SLIGHTLY LOWER DEWPOINTS AND MIN TEMPS THIS AREA...
BUT THAT SHOULD THE SOUTHERN EXTENT.
&&
.AVIATION...
NUMEROUS RW/TRW SPREAD ACROSS NE TX/SE OK THIS AFTN. ONLY ISOLATED THUS
FAR EAST OF THE AR AND LA BORDERS. CIGS NOT BEHAVING WELL...SOME CLOUDS
GOING SCT NOT FAR AWAY FROM CONVECTIVE CELLS. WITH SOUTHERLY FLOW...
EXPECT A RETURN TO SOME IFR CONDS OVERNIGHT...ESPECIALLY NE TX. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 89 73 90 / 60 70 30 40
MLU 71 88 71 90 / 50 70 30 40
DEQ 70 83 69 88 / 80 80 40 40
TXK 70 85 71 89 / 80 70 40 40
ELD 70 89 70 89 / 60 70 40 40
TYR 73 86 72 88 / 70 70 30 40
GGG 72 87 72 90 / 70 70 30 40
LFK 73 89 72 91 / 70 60 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
14/07Hazardous weather outlook, Jun 26, 11:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 26 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
ACROSS THE FOUR STATE REGION. WHILE A FEW THUNDERSTORMS WILL BE
CAPABLE OF WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING...THE MAIN
THREAT IS HEAVY RAIN. HEAVY RAINFALL HAS LEFT THE GROUND SATURATED
ACROSS MUCH OF THE AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND
WILL RESULT IN RAPID RUNOFF. RIVER FLOODING AND FLASH FLOODING
ARE THE PRIMARY WEATHER CONCERNS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE RISK OF HEAVY RAIN...AND FLASH FLOODING...WILL CONTINUE THROUGH
AT LEAST WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM REMAINS NEARLY
STATIONARY OVER NORTHERN TEXAS. WITH MOISTURE ABUNDANT THROUGH THE
END OF THE WORKWEEK...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION DURING THE NEXT SEVERAL DAYS. IN ADDITION TO HEAVY RAIN...
GUSTY WINDS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE IN SOME
OF THE STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
LIMITED ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED IN SUPPORT OF
FLASH FLOODING AND ISOLATED SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 26, 2:51 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM LIGHTNING TYLER 32.33N 95.30W
06/26/2007 SMITH TX TRAINED SPOTTER
LIGHTNING DESTROYED POLE AND KNOCKED POWER LINES DOWN AT
THE 2900 BLOCK OF ROBERTSON RD.
&&
12Thunderstorm Wind, Bossier
- When
- June 26, 3:40 PM CST
- Where
- Bossier County, Bossier City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.520, -93.720
One tree was downed along with four light poles along interstate 20 on the east side of Bossier City.
Thunderstorm Wind, Webster
- When
- June 26, 4:30 PM CST
- Where
- Webster County, Springhill
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.000, -93.470
Strong winds downed a few trees and power lines. The Eastside Missionary Baptist Churck had a tin roof peeled back and deposited along Reynolds Street and into the parking lot of an adjacent church.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 26 to 27, 20072 deaths · $138 million · 50 kt wind · 10 events
- Flash Flooding and Hail in Texas, June 26 to 27, 20074 injured · $5.2 million · 85 kt wind · 17 events
- Heat in Nevada, June 26, 20071 death · 1 event
- Lightning Strike in Florida, June 26, 20071 death · 1 event
- Hail and Damaging Winds in Texas, June 26, 2007$1.6 million · 1.75 in hail · 6 events
- Flash Flood and Flooding in Illinois, June 26, 2007$1.0 million · 50 kt wind · 6 events
- Flash Flooding and Hail in Colorado, June 26, 2007$180,000 · 2.75 in hail · 33 events
- Flood and Lightning Strikes in Indiana, June 26, 20072 injured · $231,000 · 3 events
- Flash Flooding and Flooding in Oklahoma, June 26, 2007$165,000 · 13 events
- Damaging Wind and Lightning Strike in Alabama, June 26, 2007$160,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, June 26, 2007$85,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, June 26, 2007$37,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38932, 40641.